Ohio, 2014Damaging Winds in Ohio, June 23, 2014
June 23, 2014 · NWS ILN · 7 events in 3 counties and zones
Thunderstorms developed in an unstable airmass during the evening, well ahead of a cold front. These storms were capable of producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in an unstable airmass during the evening, well ahead of a cold front. These storms were capable of producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 23, 3:09 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 23, 3:09 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT MON JUN 23 2014
.SYNOPSIS...
WARM AND HUMID AIR WILL CONTINUE TO PREVAIL IN THE OHIO VALLEY
AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION TUESDAY NIGHT.
A RIDGE OF HIGH PRESSURE WILL BUILD IN THE AREA THURSDAY. THE HIGH
WILL TRACK EAST ON FRIDAY AND MARK THE RETURN OF A MOIST FEED ON
SOUTHERLY WINDS FOR FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THUNDERSTORMS FIRING OVER THE AREA WITH DAYTIME HEATING AND 70S
DEWPOINTS WILL CONTINUE THIS EVENING. WHAT STORMS ARE AROUND THIS
EVENING HAVE THE POTENTIAL TO CONTINUE THROUGH THE OVERNIGHT. THE
MORE ORGANIZED STORMS THIS AFTERNOON APPEAR TO BE NORTH AND WEST
OF CWA WITH THE SHOWERS THAT SPARKED ALONG I-71 CORRIDOR HAVING
ALREADY FIZZLED OUT. THIS IS NOT NECESSARILY GOING TO BE THE
CONTINUED RULE THIS EVENING AND MODELS ARE ALL OVER THE MAP THIS
EVENING...LEADING TO THE INCLUSION OF STORMS EVERYWHERE FOR AT
LEAST A WHILE TONIGHT. STORMS SHOULD BE ON THE DECREASE WITH THE
SETTING SUN BUT THIS FORECAST HAS NOT PANNED OUT NICELY THESE PAST
FEW DAYS AND I AM RELUCTANT TO RELY ON THIS TRAIN OF THOUGHT.
LOWS TONIGHT WILL BOTTOM OUT NEAR 70.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THUNDERSTORM CHANCES WILL INCREASE TUESDAY AS LOW PRESSURE TRACKS
NORTHEAST THROUGH THE GREAT LAKES REGION AND LAYS OUT A COLD FRONT
THAT CROSSES THE OHIO VALLEY DURING THE OVERNIGHT HOURS. MODELS
REMAIN IN A SORRY STATE OF FLUX EVEN THIS FAR OUT WITH THE GFS
CUTTING OFF A SURFACE LOW N OF CMH BY 12Z WED. WHILE THE PRESSURE
FIELDS INDICATE THE LOW AND FRONT E OF THE I-71 CORRIDOR AT THIS
TIME...INDICATIONS DO NOT SUGGEST A STRONG CUTOFF AND THE
SUBSEQUENT FIELDS FROM GFS ARE DISCOUNTED STRONGLY. UPPER LEVEL
S/W WILL PASS BY AT THIS 12Z WED TIME AS WELL...WITH THE
DRIER/COOLER AIR ON NW WINDS AND DOWNWARD MOTION IN THE UPPER
LEVELS LEADING TO AN ENDING OF THE PRECIP CHANCES OVER THE REGION
IF ONLY FOR A LITTLE WHILE.
TEMPS WILL BE COOLER TUES WITH LOW 80S UNDER CLOUD COVER AND
SCATTERED PRECIPITATION. THESE LOW 80S WILL ALSO OCCUR IN THE
POST-FRONTAL COOLER ATMOSPHERE ON WEDNESDAY. OVERNIGHT LOWS WILL
DROP FROM THE UPPER 60S TUES NIGHT TO LOWER AND MIDDLE 60S WED
NIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED MODELS AGREE ON THE GENERAL FEATURES OF THE PATTERN THROUGH
THE EXTENDED...BUT ARE SHOWING THEIR TYPICAL DIFFERENCES IN THE
TIMING AND STRENGTH OF THE SMALLER FEATURES.
ZONAL H5 FLOW OVER THE GREAT LAKES AT THE BEGINNING OF THE PERIOD
WILL GIVE WAY TO A BUILDING H5 RIDGE BY THE WEEKEND. AT THE
SURFACE...A STALLED BOUNDARY NEAR THE OHIO RIVER WILL LIFT N AS A
WARM FRONT THROUGH THE FIRST HALF OF THE PERIOD.
THURSDAY LOOKS LIKE THE AREA MAY REMAIN DRY AS A WEAK SFC HIGH
SETTLED DOWN OVER THE AREA BRINGING SOMEWHAT STABLE AIR. BY FRIDAY
INTO SATURDAY THE LIFTING FRONT WILL COMBINE WITH BUILDING
INSTABILITY TO GIVE A CHANCE OF CONVECTION.
AFTERNOON CONVECTION WILL BE A POSSIBILITY FOR LATTER HALF OF THE
FORECAST PERIOD AS BUILDING HEAT AND HUMIDITY BRINGS UNSTABLE
CONDITIONS.
HIGHS WILL BE IN THE LOWER TO MID 80S DURING THE WEEK. THE BUILDING
UPPER RIDGE WILL BRING A LITTLE MORE HEAT TO THE REGION WITH HIGHS
IN THE MID TO UPPER 80S. LOWS WILL BE IN THE 60S FOR THE FIRST HALF
OF THE PERIOD AND AROUND 70 FOR THE REST.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE TAF SITES THIS
AFTERNOON IN AN UNSTABLE AIRMASS. SOME OF THESE THUNDERSTORMS MAY
LINGER INTO THE EVENING HOURS. THERE WILL BE A LULL OR DECREASE IN
PRECIPITATION FOR PART OF THE OVERNIGHT HOURS. ADDITIONAL
PRECIPITATION WILL MOVE INTO THE AREA LATE IN THE OVERNIGHT HOURS
AND INTO THE MORNING DAYTIME HOURS ON TUESDAY AS AN AREA OF LOW
PRESSURE AND ASSOCIATED COLD FRONT APPROACH THE AREA. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE LATE MORNING
AND INTO THE AFTERNOON HOURS ON TUESDAY.
OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY THROUGH WEDNESDAY AND
THEN AGAIN ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...NOVAK
Hazardous weather outlook, Jun 23, 11:51 AM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT MON JUN 23 2014
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-241700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1251 PM EDT MON JUN 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE
AREA THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS MAY REACH
STRONG TO SEVERE LIMITS THIS AFTERNOON INTO EARLY THIS EVENING.
THE PRIMARY THREAT WOULD BE DAMAGING WINDS. LOCALLY HEAVY RAINFALL
AND HAIL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY EVENING
AS A COLD FRONT MOVES EAST ACROSS THE AREA. A FEW OF THE STORMS
MAY BECOME SEVERE TUESDAY AFTERNOON WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Warren
- When
- June 23, 4:43 PM EST to 4:47 PM EST
- Where
- Warren County, 0.87 mi NW of Springboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -84.240
Tree damage occurred across the northwestern parts of the county due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 23, 5:00 PM EST to 5:04 PM EST
- Where
- Montgomery County, West Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.670, -84.250
Large tree branches were downed due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 23, 5:08 PM EST to 5:12 PM EST
- Where
- Montgomery County, 1.06 mi W of Beavertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.700, -84.150
A large limb was downed due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 23, 5:09 PM EST to 5:13 PM EST
- Where
- Montgomery County, 1.09 mi ESE of Dayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.747, -84.160
A large limb was downed on Wyoming Street due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 23, 5:13 PM EST to 5:17 PM EST
- Where
- Montgomery County, 1.38 mi S of Eastview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.750, -84.120
Two large trees were downed near the intersection of Woodman Drive and Eastman Avenue due to thunderstorm winds. These trees were partially blocking the road.
Thunderstorm Wind, Montgomery
- When
- June 23, 7:35 PM EST to 7:39 PM EST
- Where
- Montgomery County, 1.08 mi SW of Oakwood to 0.2 mi NNE of Oakwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.707, -84.162
A tree was downed on Shroyer Road and Wonderly Avenue and another was downed on a car near the intersection of Oakdale Avenue and White Oak Drive due to thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- June 23, 9:35 PM EST to 9:39 PM EST
- Where
- Franklin County, 2.14 mi SSW of Minerva Park to 5 mi NNE of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 40.050, -82.960
Numerous trees, power lines, and limbs were downed in the area due to thunderstorm winds. One of the limbs fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, June 23, 20142 deaths · 1 event
- Tornado and Hail in Ohio, June 23, 2014$847,000 · EF1 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2014$40,000 · 1.5 in hail · 14 events
- Flooding and Damaging Winds in Pennsylvania, June 23 to 24, 2014$46,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Arkansas, June 23 to 27, 2014$30,000 · 1 in hail · 9 events
- Tornadoes and Damaging Wind in Illinois, June 23, 2014$36,000 · EF0 · 3 events
- Damaging Winds in Tennessee, June 23, 2014$24,000 · 50 kt wind · 6 events
- Damaging Wind in Indiana, June 23, 2014$30,000 · 61 kt wind · 1 event
- Damaging Winds in Kentucky, June 23, 2014$20,000 · 50 kt wind · 3 events
- Lightning Strike in Louisiana, June 23, 2014$20,000 · 1 event
- Damaging Winds in Texas, June 23, 2014$14,000 · 60 kt wind · 6 events
- Flash Flood and Damaging Wind in Georgia, June 23, 2014$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521211, 521212, 521213, 521214, 521216, 521218, 521220.